Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 74, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 10, 2008, 8:11 PM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 8:11 PM CDT (01:11 UTC)
- Expired
- May 10, 2008, 8:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Arkansas County, AR, Monroe County, AR
The radar
The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:30 PM CDT | TSTM WND DMG | 8 Wsw Marvell, AR | BEGINNING OF 30 MILE LONG PATH OF STRAIGHT LINE WINDS THROUGH PHILLIPS COUNTY INTO COAHOMA COUNTY MISSISSIPPI. SEVERAL HOMES DAMAGED OR DESTROYED. WIND SPEED ESTIMATED AT 100 MPH. |
| May 10, 8:38 PM CDT | TSTM WND DMG | 8 Sw Marvell, AR | LARGE TREES DOWN ON MONROE/PHILLIPS COUNTY LINE ALONG HIGHWAY 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 9.1
- Supercell composite
- 41.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 110111
TORLZK
ARC001-095-110145-
/O.NEW.KLZK.TO.W.0074.080511T0111Z-080511T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
811 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MONROE COUNTY IN EASTERN ARKANSAS
NORTHERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 845 PM CDT
* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
AND SPOTTERS HAVE CONFIMRED 6 MILES NORTHWEST OF ALMYRA...MOVING
EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. CHARLES...
CROCKETTS BLUFF...
LAWRENCEVILLE...
CROSS ROADS...
INDIAN BAY...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3440 9158 3457 9150 3457 9138 3459 9136
3462 9104 3449 9103 3447 9097 3442 9097
3432 9100 3428 9105 3424 9104 3418 9108
TIME...MOT...LOC 0111Z 275DEG 44KT 3448 9138
$$
441 follow-up statement
000
WWUS54 KLZK 110124
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 PM CDT SAT MAY 10 2008
ARC001-095-110145-
/O.CON.KLZK.TO.W.0074.000000T0000Z-080511T0145Z/
ARKANSAS AR-MONROE AR-
822 PM CDT SAT MAY 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
MONROE AND NORTHEASTERN ARKANSAS COUNTIES...
AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTHEAST OF
ALMYRA...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROCKETTS BLUFF...LAWRENCEVILLE AND CROSS ROADS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3440 9144 3459 9136 3462 9104 3449 9103
3447 9097 3443 9097 3432 9100 3432 9102
3428 9105
TIME...MOT...LOC 0122Z 274DEG 47KT 3447 9121
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 4:08 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 10, 4:08 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 408 PM CDT SAT MAY 10 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71. LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN NATURE...AND MOVING AT 270/50. DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC DEVELOPMENT...AT LEAST THROUGH EARLY EVENING. THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z. ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 68 45 75 / 60 20 0 0 CAMDEN AR 60 74 45 80 / 60 20 0 0 HARRISON AR 48 66 41 75 / 60 0 0 0 HOT SPRINGS AR 56 72 45 78 / 60 10 0 0 LITTLE ROCK AR 57 72 47 77 / 60 20 0 0 MONTICELLO AR 61 75 50 79 / 60 30 0 0 MOUNT IDA AR 54 71 44 78 / 60 10 0 0 MOUNTAIN HOME AR 49 66 42 75 / 60 10 0 0 NEWPORT AR 55 70 47 75 / 60 20 0 0 PINE BLUFF AR 59 73 49 78 / 60 20 0 0 RUSSELLVILLE AR 53 69 44 77 / 60 0 0 0 SEARCY AR 55 71 47 76 / 60 20 0 0 STUTTGART AR 58 72 50 77 / 60 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1139 AM CDT SAT MAY 10 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1139 AM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER SAFETY ACTIONS. MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON ACROSS MUCH OF THE STATE. THROUGH EARLY AFTERNOON...LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE... IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS...AS THE RACE QUICKLY TO THE EAST. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS. THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND GUSTS. BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY RULES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Local storm report, May 10, 6:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL WOOSTER 35.20N 92.45W
05/10/2008 E0.75 INCH FAULKNER AR TRAINED SPOTTER
&&
55Local storm report, May 10, 7:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
722 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL EAST END 34.55N 92.32W
05/10/2008 E1.75 INCH SALINE AR TRAINED SPOTTER
0710 PM HAIL PANGBURN 35.43N 91.84W
05/10/2008 E0.88 INCH WHITE AR LAW ENFORCEMENT
HAIL AND WIND GUST ESTIMATED AT 60 MPH.
0715 PM TSTM WND DMG JOY 35.28N 91.95W
05/10/2008 WHITE AR TRAINED SPOTTER
TREES WERE REPORTED DOWN ON HIGHWAY 36 EAST.
0715 PM HAIL 1 W TOLTEC 34.65N 92.07W
05/10/2008 E1.25 INCH LONOKE AR TRAINED SPOTTER
&&
222Local storm report, May 10, 7:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
727 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 NW MABELVALE 34.67N 92.41W
05/10/2008 E1.25 INCH PULASKI AR LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL REPORTED AT CRYSTAL VALLEY ROAD
AREA.
0727 PM HAIL ENGLAND 34.54N 91.97W
05/10/2008 E1.75 INCH LONOKE AR LAW ENFORCEMENT
&&
222Local storm report, May 10, 7:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL MABELVALE 34.65N 92.38W
05/10/2008 E1.75 INCH PULASKI AR PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
CHICO ROAD AND MABELVALE CUT OFF.
&&
222Local storm report, May 10, 7:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
736 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO EL PASO 35.12N 92.08W
05/10/2008 WHITE AR TRAINED SPOTTER
BRIEF TORNADO TOUCHED DOWN AT 827 EL PASO ROAD.
&&
222Local storm report, May 10, 7:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 2 E LONOKE 34.79N 91.86W
05/10/2008 LONOKE AR LAW ENFORCEMENT
POSSIBLE BRIEF TOUCHDOWN WAS REPORTED AT MILE MARKER 173
JUST SOUTH OF INTERSTATE 40.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:02 PM CDT | Tornado Warning | LZK | Monroe | 13 min |
| May 10, 7:14 PM CDT | Tornado Warning | LZK | White, Woodruff | 46 min |
| May 10, 7:30 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie, Pulaski | 45 min |
| May 10, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 42 min |
| May 10, 7:40 PM CDT | Tornado Warning | LZK | Boone | 50 min |
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 43 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 38 min |
| May 10, 7:58 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 47 min |
| May 10, 8:00 PM CDT | Tornado Warning | LZK | Woodruff | 15 min |
| May 10, 8:05 PM CDT | Tornado Warning | LZK | Baxter, Marion | 22 min |
| May 10, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Searcy, Stone | 38 min |
| May 10, 8:44 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 21 min |
| May 10, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 65 min |
| May 10, 9:52 PM CDT | Tornado Warning | LZK | Ouachita | 23 min |
| May 10, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 30 min |
| May 11, 3:40 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.